DevonKay

Xyrem And Nausea?

14 posts in this topic

Has anyone else experienced all day nausea while on Xyrem? This happened to me about month after I started taking it. I wake up feeling intense nausea that eventually weakens but persists all day. I know it's the Xyrem because I stopped taking it for a few days, and the nausea disappeared. As soon as I started taking it again, the nausea returned. I can't seem to find anyone who's had similar experiences, and I'm not sure what to think.

 

I'm currently at 3.75g twice nightly.

 

And in case anyone mentions it, it isn't morning sickness.

Share this post


Link to post
Share on other sites

I got nauseated a few times. Once, I even puked. It's hard to tell if it was plain nausea, or if it was coming from the anxiety Xyrem caused because I also get nauseous  when I am really stressed. It sounds like your doctor has you titrating too quickly. I would back down to where you were when it didnt cause nausea, and then wait an additional week before bumping up. The rough part about Xyrem, is since it has such a short half life, you essentially go through withdrawal every morning. If I start back on it, my doc has me doing two weeks on each dose and then I'm only going up by .5 each time instead of .75.

Share this post


Link to post
Share on other sites

I did spend two weeks at each dose. I even stayed at 3.0g for an additional week, and the first few days on 3.75g didn't bother me at all. It's a big disappointment considering it was working so well for me before. The 24/7 nausea is more than I can handle.

Share this post


Link to post
Share on other sites

I hate to say it, but it seems like you're butting your head up against the same wall I did, the jump from 3.0 to 3.75. Does the 3.0 do anything for you therapeutically speaking? It was a terrible catch 22 for me, because in order to get any positive effects, I had to increase my dosage to the level where the side effects were too much to handle.

Share this post


Link to post
Share on other sites

3.0g was helping for awhile, so I stayed there until it started to become less effective.  Right now I'm wondering if the nausea might be worth it? I've been miserable the last few days, so I guess the Xyrem was helping more than I thought.

 

I'm going to try again tomorrow, starting at 3.0g for a couple more weeks.

Share this post


Link to post
Share on other sites

My son had really bad nausea for 3 (yes, 3) months. However he liked  how he felt on Xyrem so much that he stuck it out and it eventually went away. It reminded me of morning sickness. He had been on Provigil before and didn't think it did much for him.

 

Lower the dose and see how long you can stick it out, its worth it in the end. You could try ginger tea to help in the morning.

Share this post


Link to post
Share on other sites

We'll I took a 6 day break from the Xyrem before everything got to be too much to handle. (I don't have any stimulants right now.) I've been back on it for two days now, and the nausea has not returned full force. My stomach is uneasy for maybe an hour after I wake up, but it goes away.

 

Also, against my better judgement, I started back at the 3.75 because 3.0 just didn't work. I didn't think that short of a vacation would matter, either. I'm not experiencing the "rested" feeling anymore. It's hard to wake up and get out of bed. I suppose I should just give it time? Or maybe it's too high or too low? I'm not sure. I'm going down to 3.0 tonight and just work my way up again.

 

I'm so frustrated. I wish it would just work for me. I also noticed the nagging depression and anxiety I've been feeling improved over the last few days. I guess there's something else I can attribute to the Xyrem.

Share this post


Link to post
Share on other sites

Careful with that depression and anxiety. I took a 3 day holiday not by choice and when I started back at 3.75 I started having crippling panic attacks a week later. I've been off of the X for two weeks now completely and I am still having many miserable days full of anxiety. That rapid on/off knocked a screw loose in me, so just keep an eye on it and if you have any acute panic attacks, call your doctor immediately.

Share this post


Link to post
Share on other sites

I've always been prone to anxiety and panic attacks, so I didn't think it being worse lately could be attributed to the Xyrem. But the improvement I saw over the week I was off of the Xyrem has me convinced. I'm going to give it a week or two. If I'm not seeing any benefit or the negative side effects get worse, I'm going to stop taking it.

 

I can always try again sometime down the road.

Share this post


Link to post
Share on other sites

That's a good way to look at it. I don't want to discourage you from trying it. I'm just concerned for you so you don't end up like me curled up in a ball to far gone to even think to call for help.

Share this post


Link to post
Share on other sites

I took my first dose of Xyrem last night. I woke up 3-3.5 hours after my second dose (of only 2.5g) vomiting and with some insane vertigo upon sitting up or even moving or opening my eyes. It's been 6 hours since then, and I still feel nauseous. I haven't really eaten because I don't think I can stomach it. I'm not going to take it the rest of the week. Probably won't take it til I see my doctor again. I don't even feel more awake, really. I still slept til noon. 4 hours after vomiting. I have things to do, but I feel awful, and the only medicine I have to treat nausea makes you drowsy. Kinda stuck. Have you tried taking just the first dose? I only got nauseous after the second, and I'm thinking that 3 hours of good sleep is better than a bunch of lame sleep. Then I can have my cool dreams :-) I don't know what to do because I stopped taking adderall after my doctor noticed consistent weight loss (which was only gradual and partially caused by several other factors, but.. Whatever. It helped me focus, too, but increased my anxiety. Messed with my head.). And provigil doesn't help as much as I would like it to. Not sure what to do.

Share this post


Link to post
Share on other sites
16 hours ago, ffish said:

I took my first dose of Xyrem last night. I woke up 3-3.5 hours after my second dose (of only 2.5g) vomiting and with some insane vertigo upon sitting up or even moving or opening my eyes. It's been 6 hours since then, and I still feel nauseous. I haven't really eaten because I don't think I can stomach it. I'm not going to take it the rest of the week. Probably won't take it til I see my doctor again. I don't even feel more awake, really. I still slept til noon. 4 hours after vomiting. I have things to do, but I feel awful, and the only medicine I have to treat nausea makes you drowsy. Kinda stuck. Have you tried taking just the first dose? I only got nauseous after the second, and I'm thinking that 3 hours of good sleep is better than a bunch of lame sleep. Then I can have my cool dreams :-) I don't know what to do because I stopped taking adderall after my doctor noticed consistent weight loss (which was only gradual and partially caused by several other factors, but.. Whatever. It helped me focus, too, but increased my anxiety. Messed with my head.). And provigil doesn't help as much as I would like it to. Not sure what to do.

Maybe you were on too high of a dose of Adderall?  I notice when my dose gets too high it effects my appetite and increases anxiety, but sticking with a lower dose I can get through my day without napping and if I do feel drowsy I am better off supplementing with coffee than bumping up my dose.

Share this post


Link to post
Share on other sites
14 hours ago, jewel04 said:

Maybe you were on too high of a dose of Adderall?  I notice when my dose gets too high it effects my appetite and increases anxiety, but sticking with a lower dose I can get through my day without napping and if I do feel drowsy I am better off supplementing with coffee than bumping up my dose.

No :/ I was only on 10mg Extended (doc never raised my dose bc of the weight loss), and I think that's the lowest you can take. It affected my appetite at first, but after a while I was eating normal, so I'm not sure why I kept losing. I can't imagine getting through a day without napping, but I also don't get as much nighttime sleep as I should. 

Share this post


Link to post
Share on other sites
15 hours ago, ffish said:

No :/ I was only on 10mg Extended (doc never raised my dose bc of the weight loss), and I think that's the lowest you can take. It affected my appetite at first, but after a while I was eating normal, so I'm not sure why I kept losing. I can't imagine getting through a day without napping, but I also don't get as much nighttime sleep as I should. 

Did you try the non-extended release at all?  That's what I am taking now.. it does wear off later in the afternoon, but I feel well and normal instead of hyped up like I remember feeling on XR Adderall in the past.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now